Alert archive / New Jersey / Special Marine Warnings in 2018

Special Marine Warning 76, NWS Philadelphia/Mount Holly

August 11, 2018

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 11, 2018, 12:55 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2018, 12:55 PM EDT (16:55 UTC)
Expired
Aug 11, 2018, 2:00 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Dover AFB radar (KDOX), 62 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

528 
WHUS51 KPHI 111655
SMWPHI
ANZ430-111800-
/O.NEW.KPHI.MA.W.0076.180811T1655Z-180811T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
1255 PM EDT SAT AUG 11 2018

The National Weather Service in Mount Holly NJ has issued a

* Special Marine Warning for...
  Upper Delaware Bay...

* Until 200 PM EDT.

* At 1255 PM EDT, strong thunderstorms were located along a line
  extending from Woodland Beach to Sea Breeze, moving east at 15
  knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Fortesque Beach, Woodland Beach, Sea Breeze, Ship John Shoal Light
  and Cross Ledge Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

Frequent lightning is occurring with these storms. If caught on the
open water, stay below deck if possible and keep away from ungrounded
metal objects.

&&

LAT...LON 3946 7547 3947 7537 3942 7539 3938 7537
      3943 7522 3938 7521 3933 7526 3931 7522
      3935 7504 3940 7505 3933 7496 3935 7471
      3934 7483 3932 7495 3927 7497 3914 7541
      3926 7552 3927 7547 3940 7557
TIME...MOT...LOC 1655Z 249DEG 15KT 3936 7546 3930 7533 

HAIL...0.00IN
WIND...>34KTS

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 11, 10:54 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 11, 10:54 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1054 AM EDT Sat Aug 11 2018

.SYNOPSIS...
A nearly stationary boundary will remain near or in the northern Mid-
Atlantic through early next week, with a series of surface lows
developing and moving along the front. A stronger low will push the
front out to sea on Tuesday. A backdoor cold front may approach the
northern Mid-Atlantic Wednesday or Thursday before a cold front
moves in from the west late this week into the following
weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The first round of showers and thunderstorms will continue to
exit far northeast Pennsylvania and northern New Jersey this
morning as the first of several short wave/vorticity impulses
moves to our northeast. A break in action will occur for most of
the area for the remainder of this morning and into the early
afternoon behind this disturbance. However, showers and
thunderstorms will develop once again through this afternoon as
additional short waves/vorticity impulses move across the area.

Cold front continues to slowly sag southward into the region
today, which will also help focus the showers and thunderstorms
this afternoon. CAPE values remain elevated and will generally
be on the order of 500-1000 J/kg with some higher amounts across
southern New Jersey, Delaware, and eastern shore of Maryland.
Also, PW values are expected to increase to around 2 inches by
this afternoon. There will still not be much in the way of 0-6
km shear, so the concern remains for several rounds of slow
moving showers and thunderstorms producing heavy rainfall.
Although any thunderstorms that build high enough could produce
some locally gusty winds.

We have decided to expand the Flash Flood Watch farther south
and west across much of the rest of Delaware, Maryland, and New
Jersey as they could see some heavier rains that could train
this afternoon and evening as well.

Much cooler today behind the cold front, as highs today will be
in the 70s in the southern Poconos and far northern NJ, and
otherwise mostly in the low to mid 80s. Across southern NJ and
Delmarva, which will still be in the warm sector, highs may
approach 90.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Weak low pressure slowly moves through the region this evening.
Showers and thunderstorms will continue through the evening hours,
and the Flash Flood Watch is in effect until 1 am tonight.

Based on latest model QPF output, there appears to be a lull in the
precip from just after midnight tonight until daybreak Sunday, but
will carry chance PoPs to close out the period.

Another warm and muggy night on tap.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Overall, little change to the previous forecast and thinking for the
long-term period.

The overall model suite is in decent agreement through Tuesday, but
the smaller-scale details regarding convective evolution Sunday
through Tuesday will likely lack much clarity until the near-term
(within 24 hours of the event(s)). The synoptic-scale pattern in
place, however, is quite favorable for several cycles of convection,
aided by warm/moist air transport downstream of a slow-moving upper
low in the eastern Ohio Valley and central Appalachians Sunday and
Monday. Hi-res models (with varying degrees of support from the
larger-scale models) appear to be favoring the central/southern CWA
for more numerous storms Sunday, with the quasi-stationary boundary
sagging southward with time. This makes sense given contributions
from antecedent convective outflows and the large-scale digging of
the upper low during this period. Additionally, upper-level
divergence from a downstream 250-mb jet streak in southern New
England would be positioned in southern NJ and Delmarva.
Nevertheless, would like to see more agreement among the hi-res
simulations regarding the convective evolution before making the
move to increase PoPs in the south and decrease (somewhat) in the
north. PWs will be near 2 inches on Sunday, so locally heavy rain
with any storms is certainly a threat.

The 00Z NAM provides a particularly troubling picture of the heavy
rain potential on Monday. The upper low pivots to a more north-south
orientation as a vort max ejects from the base of the larger-scale
trough. A 250-mb jet streak intensifies downstream along the spine
of the Appalachians, aiding in the development/intensification of a
surface low in vicinity of the lee of the Appalachians in the
central/southern Mid-Atlantic. Deep large-scale lift develops to the
north of the low in a region of strong theta-e advection and upslope
flow coincident to the nose of the strengthening jet streak. The NAM
produces widespread 2-3+ inch totals in central/eastern PA
(generally west of the Fall Line). The GFS/ECMWF/CMC are not as
aggressive (though the coarser resolution has at least some role in
this); however, the 00Z ECMWF does look reasonably similar in the
precipitation evolution during this period. With continued favorable
thermal/moist profiles for heavy rain, this is most certainly a
period to watch.

Upper low swings eastward on Tuesday, but the attendant cold air
aloft will be favorable for diurnal convection across some/most of
the area. PoPs maintained/increased a little bit (especially
north/west of the urban corridor, where topographic effects may
provide additional lift).

Wednesday and Thursday look a little drier, though cannot rule out
precipitation entirely owing to the apparent approach of a backdoor
cold front during this period. The dry look of the CMC/ECMWF
necessitate keeping PoPs maxed at slight-chance during this period.
Additionally, think increasing temperatures is a must owing to the
potential for more diabatic heating with increased sunshine.

Another system appears to approach the area late in the week, but
timing differences among the models are quite large by this point.
Given the evolution of extratropical transition in the Pacific
during the coming week, think slow/amplified flow downstream in
North America is preferred. Would think the slower ECMWF is the more
likely outcome during this period as a result, which means precip
chances may be higher the following weekend as opposed to Friday.
Given the uncertainty, kept slight-chance to low-chance PoPs during
this period for now.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...A few hours for late this morning into the early
afternoon of VFR conditions is now expected as the first round
of showers and thunderstorms has exited the area. However,
additional showers an thunderstorms will develop through the
remainder of the morning, but especially this afternoon. The
showers and thunderstorms will likely temporarily lead to MVFR
or even IFR conditions this afternoon into this evening.
Generally light and variable winds for much of today, although
any direction is expected to be southerly across southern New
Jersey and central/southern Delaware and Maryland. The rest of
the area will likely see mostly east or southeast wind
directions this afternoon

Tonight...Showers and thunderstorms taper off in the evening. There
is the potential for sub-VFR conditions, especially after midnight,
but it all depends on where the heavy rain falls. Low confidence in
sub-VFR conditions. LGT/VRB to nearly calm winds.

OUTLOOK...

Sunday through Tuesday: Predominantly VFR, though sub-VFR CIGs/VSBYs
possible with scattered showers/storms through the period. In
addition, may see more prolonged sub-VFR CIGs during the nighttime
hours. Winds generally east or northeast 5 to 10 kts through Monday
becoming more westerly/southwesterly Monday night and Tuesday.
Low confidence.

Tuesday night and Wednesday: Generally VFR with west or northwest
winds 5 to 15 kts. Low confidence.

&&

.MARINE...
Sub-SCA conditions on the waters today. Showers and
thunderstorms will impact the waters with reduced VSBYs, locally
gusty winds, and lightning strikes into this evening.

OUTLOOK...

Sunday through Wednesday: Sub-advisory winds/seas expected, though
will need to watch winds/seas on Monday and Tuesday given potential
for a surface low to develop near the coast. Showers/thunderstorms
are possible each day, with locally higher winds/waves to be
expected in their proximity.

Rip Currents...

There is a low risk for the development of dangerous rip
currents at New Jersey and Delaware beaches today.

&&

.TIDES/COASTAL FLOODING...
The combination of the new moon and astronomically higher tides
will result in widespread minor coastal flooding tonight. The
main threat will occur with the high tide cycles this evening
and tonight, which is the higher of the two tide cycles. A
Coastal Flood Advisory is now in effect for all coastal areas,
the NJ and DE oceanfront, the back bays, Raritan Bay, Delaware
Bay, and the tidal Delaware River due to the widespread minor
coastal flooding anticipated tonight.

Depending on where the heavy rain falls today, this may
exacerbate the coastal flooding concerns tonight.

There remains the potential for minor coastal flooding with the
evening high tide cycles at least Sunday night, and possibly
Monday night as well.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ054-055-060>062-
     070-071-101>106.
     Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for PAZ070-
     071-106.
NJ...Flash Flood Watch through late tonight for NJZ001-007>010-
     012>022-025>027.
     Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Sunday for NJZ012>014-020>027.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Sunday for NJZ016.
     Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for NJZ015-
     017>019.
DE...Flash Flood Watch through late tonight for DEZ001-002.
     Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Sunday for DEZ002>004.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Sunday for DEZ001.
MD...Flash Flood Watch through late tonight for MDZ008-012-015.
MARINE...None.

&&

Synopsis...CMS
Near Term...Robertson/MPS
Short Term...MPS
Long Term...CMS
Aviation...CMS/Robertson/MPS
Marine...CMS/MPS
Tides/Coastal Flooding...
Hazardous weather outlook, Aug 11, 4:33 AM EDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
433 AM EDT Sat Aug 11 2018

NJZ001-007>010-PAZ054-055-060>062-101>105-120845-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ015-017>019-PAZ070-071-106-120845-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 5 AM EDT SUNDAY...

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ016-120845-
New Castle-Salem-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for northern Delaware and
southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ012>014-120845-
Middlesex-Western Monmouth-Eastern Monmouth-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for central New Jersey and
northern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002>004-NJZ020>027-120845-
Kent-Inland Sussex-Delaware Beaches-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
433 AM EDT Sat Aug 11 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-120845-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
433 AM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-120845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
433 AM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

CMS

In the hours before

Local storm report, Aug 11, 7:47 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLASH FLOOD      1 NE NORTH PLAINFIELD   40.63N  74.43W
08/11/2018                   SOMERSET           NJ   CO-OP OBSERVER

            MULTIPLE WATER RESCUES OCCURING AT ROUTE 22 AND
            WESTERVELT AVE.

&&

EVENT NUMBER PHI1801233

STAARMANN
Local storm report, Aug 11, 7:55 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     FLASH FLOOD      1 E NORTH PLAINFIELD    40.62N  74.43W
08/11/2018                   SOMERSET           NJ   911 CALL CENTER

            WATER RESCUES OCCURING AT WATCHUNG AVENUE AND PEARL
            STREET.

&&

EVENT NUMBER PHI1801234

STAARMANN
Local storm report, Aug 11, 8:34 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            1 NNW MELROSE           40.50N  74.30W
08/11/2018                   MIDDLESEX          NJ   DEPT OF HIGHWAYS

            GARDEN STATE PARKWAY NORTHBOUND CLOSED AT EXIT 125 -
            CHEVALIER AVENUE. 2 RIGHT LANES BLOCKED DUE TO FLOODING.

&&

EVENT NUMBER PHI1801235

STAARMANN
Special weather statement, Aug 11, 11:55 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Mount Holly NJ
1155 AM EDT SAT AUG 11 2018

NJZ027-111630-
Southeastern Burlington-
1155 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BURLINGTON
COUNTY...

At 1155 AM EDT, a strong thunderstorm was located near Wharton State
Forest, or 26 miles east of Gloucester City, moving northeast at 15
mph.

Winds up to 45 mph are possible with this storm.

This storm will be near...
  Chatsworth around 1225 PM EDT.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3977 7441 3969 7467 3978 7476 3989 7465
      3990 7459 3985 7443
TIME...MOT...LOC 1555Z 245DEG 13KT 3977 7464

JRK
Special weather statement, Aug 11, 12:16 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1216 PM EDT SAT AUG 11 2018

PAZ060-101-102-111645-
Western Chester-Eastern Chester-Berks-
1216 PM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS AND CENTRAL
CHESTER COUNTIES...

At 1215 PM EDT, a strong thunderstorm was located over Coatesville,
or 13 miles southeast of New Holland, moving northeast at 15 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
West Chester, Coatesville, Downingtown, Parkesburg, Honey Brook,
Elverson, New Morgan, Glenmoore, Chester Springs, Pughtown,
Lionville, Marshallton, Cedarville, Lionville-Marchwood, West Goshen,
Stowe, Atglen, South Coatesville, Modena and Exton.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4004 7593 4010 7594 4012 7593 4014 7588
      4016 7591 4020 7589 4024 7584 4028 7571
      4025 7569 4024 7570 4024 7568 4004 7555
      3994 7556 3989 7596 3997 7598
TIME...MOT...LOC 1615Z 244DEG 12KT 3999 7587

JRK
Special weather statement, Aug 11, 12:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1239 PM EDT SAT AUG 11 2018

NJZ020-026-027-111715-
Coastal Ocean-Ocean-Southeastern Burlington-
1239 PM EDT SAT AUG 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OCEAN AND EAST
CENTRAL BURLINGTON COUNTIES...

At 1239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Beach Haven West to near Brookville to
Chatsworth. Movement was northeast at 20 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Toms River, Barnegat, Beachwood, Seaside Heights, Surf City, Dover
Beaches North, Holiday City South, Pleasant Plains, Dover Beaches
South, Holiday City-Berkeley, Bamber Lake, Cedar Glen Lakes, Whiting,
Brookville, Pine Ridge At Crestwood, Old Halfway, Beach Haven West,
South Toms River, Island Heights and Silver Ridge.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

LAT...LON 3981 7409 3979 7410 4001 7409 3999 7414
      3999 7411 3981 7417 3977 7410 3979 7414
      3980 7417 3975 7420 3974 7417 3976 7410
      3975 7410 3961 7420 3977 7432 3976 7450
      3992 7453 4004 7406
TIME...MOT...LOC 1639Z 227DEG 17KT 3967 7424 3983 7434 3979 7452

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:24 AM EDTFlash Flood WatchPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 9 more20 hr
Aug 11, 4:26 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more24 hr
Aug 11, 5:27 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Warren4 hr
Aug 11, 6:06 AM EDTAreal Flood AdvisoryPHIHunterdon, Warren6 hr
Aug 11, 6:31 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset7 hr
Aug 11, 7:16 AM EDTFlash Flood WarningPHIMiddlesex, Somerset4 hr
Aug 11, 10:49 AM EDTAreal Flood AdvisoryPHIMiddlesex, Somerset3 hr
Aug 11, 11:29 AM EDTAreal Flood AdvisoryPHIAtlantic4 hr
Aug 11, 11:46 AM EDTSpecial Marine WarningPHI119 min
Aug 11, 11:55 AM EDTSpecial Weather StatementPHIBurlington35 min
Aug 11, 12:27 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Ocean4 hr
Aug 11, 12:39 PM EDTSpecial Weather StatementPHIOcean36 min
Aug 11, 1:07 PM EDTFlash Flood WarningPHIAtlantic, Cape May4 hr
Aug 11, 1:26 PM EDTSpecial Marine WarningPHI2 hr
Aug 11, 1:42 PM EDTSpecial Marine WarningPHI2 hr
Aug 11, 1:51 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden39 min
Aug 11, 2:00 PM EDTFlash Flood WarningPHIWarren9 hr
Aug 11, 2:05 PM EDTSpecial Weather StatementPHICape May25 min
Aug 11, 2:06 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester3 hr
Aug 11, 2:19 PM EDTSpecial Marine WarningPHI86 min
Aug 11, 2:20 PM EDTAreal Flood AdvisoryPHICape May, Cumberland3 hr
Aug 11, 2:30 PM EDTFlash Flood WarningPHIHunterdon, Morris, Warren3 hr
Aug 11, 2:46 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset3 hr
Aug 11, 2:58 PM EDTSpecial Weather StatementPHICumberland47 min
Aug 11, 3:06 PM EDTFlash Flood WarningPHIWarren4 hr
Aug 11, 3:13 PM EDTSpecial Weather StatementPHIHunterdon47 min
Aug 11, 3:23 PM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Aug 11, 3:24 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland51 min
Aug 11, 3:32 PM EDTFlash Flood WarningPHIAtlantic3 hr
Aug 11, 3:47 PM EDTFlash Flood WarningPHIMorris3 hr
Aug 11, 4:11 PM EDTSpecial Marine WarningPHI2 hr
Aug 11, 4:28 PM EDTSpecial Marine WarningPHI2 hr
Aug 11, 5:00 PM EDTAreal Flood AdvisoryPHIGloucester, Salem3 hr
Aug 11, 5:26 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Warren4 hr
Aug 11, 5:36 PM EDTAreal Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset4 hr
Aug 11, 6:11 PM EDTSpecial Marine WarningPHI2 hr
Aug 11, 6:12 PM EDTFlash Flood WarningPHISalem3 hr
Aug 11, 7:35 PM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland3 hr
Aug 11, 7:46 PM EDTRiver Flood WarningPHIEssex, Morris, Passaic4 days
Aug 11, 2:25 AM EDTSpecial Weather StatementPHIBerks65 min
Aug 11, 3:26 AM EDTSpecial Weather StatementPHIBerks64 min
Aug 11, 4:17 AM EDTAreal Flood AdvisoryPHIBerks4 hr
Aug 11, 5:19 AM EDTFlash Flood WarningPHIBerks3 hr
Aug 11, 12:16 PM EDTSpecial Weather StatementPHIChester29 min
Aug 11, 12:48 PM EDTAreal Flood AdvisoryPHIChester3 hr
Aug 11, 1:20 PM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Aug 11, 1:33 PM EDTFlash Flood WarningPHIChester, Montgomery4 hr
Aug 11, 1:40 PM EDTFlash Flood WarningPHIChester4 hr
Aug 11, 1:48 PM EDTFlash Flood WarningPHIDelaware, Philadelphia4 hr
Aug 11, 2:14 PM EDTFlash Flood WarningPHIBucks3 hr
Aug 11, 2:26 PM EDTSpecial Weather StatementPHIBucks, Philadelphia34 min
Aug 11, 2:42 PM EDTSpecial Weather StatementPHIBucks33 min
Aug 11, 3:50 PM EDTAreal Flood AdvisoryPHIBerks, Montgomery115 min
Aug 11, 4:19 PM EDTAreal Flood AdvisoryPHIChester3 hr
Aug 11, 4:19 PM EDTSevere Thunderstorm WarningPHIChester29 min
Aug 11, 4:47 PM EDTSpecial Weather StatementPHIMontgomery28 min
Aug 11, 4:52 PM EDTAreal Flood AdvisoryPHICarbon, Lehigh2 hr
Aug 11, 5:58 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia5 hr
Aug 11, 6:13 PM EDTSpecial Weather StatementPHIChester32 min
Aug 11, 1:23 PM EDTSevere Thunderstorm WarningPHISussex37 min
Aug 11, 5:20 PM EDTAreal Flood AdvisoryPHIKent, New Castle4 hr
Aug 11, 6:08 PM EDTSevere Thunderstorm WarningPHIKent, New Castle52 min
Aug 11, 6:45 PM EDTFlash Flood WarningPHIKent5 hr
Aug 11, 6:55 PM EDTSevere Thunderstorm WarningPHIKent50 min
Aug 11, 7:42 PM EDTSpecial Weather StatementPHIKent48 min

Nearby

Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.